# SDR CA071026002

- Difficulty date: October 24, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Cndair CL2151A10
- Aircraft time: 4,124 hours
- Engine: Pwa CWASP
- Propeller: Hamstd 43E60
- System (JASC): 5711 · Wing Spar
- Part: Spar Cap
- Part number: 215003268
- Condition: Cracked
- Location: Ws 50.0
- Part time: 4,279 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE PERFORMING AD 92-26R1 IAW SB 215-A454 REV 3, NO DEFECTS WERE FOUND IAW OUTLINED ULTRASONIC INSPECTION PROCEDURES. THE NDI TECH NOTED THAT HE WAS PICKING UP WHAT HE THOUGHT WAS A SUSPECTED CRACK OUTSIDE THE AREA OUTLINED IN THE SB AND PROCEEDED TO ENQUIRE ABOUT THE SURROUNDING STRUCTURE WITH A COMPANY AME. FS 434.8 REAR SPAR WS 50.0 THE SUSPECTED CRACK ON THE ULTRASOUND WAS SHOWN TO THE AME AND A LINEAR MEASUREMENT WAS MADE AS TO THE SCALE ON THE INSTRUMENT. IT WAS BELIEVED THAT THE CRACK WOULD BE AT APPROXIMATELY LT WING WS 50.0 IN LINE WITH THE REAR OUTER VERTICAL PICK-UP ANGLE TO REAR SPAR CAP ATTACHMENT VIA LOCK FASTENER. NR 2 FUEL CELL AND FUEL BAY LINERS WERE REMOVED AND A CRACK IN THE PAINT PRIMER WAS NOTICED AT THE FIRST LOCK FASTENER ABOVE THE SPAR CAP ATTACHMENT AT WS 50.0. THE AREA WAS PAINT STRIPPED AND A VISUAL CRACK WAS CONFIRMED USING A MAGNIFYING GLASS. CRACKS WERE ALSO DETECTED ON THE VERTICAL EDGE OF THE SPAR CAP AND THE LOWER HORIZONTAL EDGE OF THE CAP, BELIEVING THAT THE CAP IS CRACKED ALL THE WAY THROUGH. THIS AC HAD UNDERGONE A SPAR CAP REPAIR, WITH SPAR WEB SPLICE REPLACEMENT IN THE WINTER OF 06/07 ON THE RT SIDE. A CRACK INDICATION WAS PICKED UP IN THE FALL OF  06 DURING NDI TESTING AT RWS 51.0, F.S. 434.8 (REAR SPAR). UPON REMOVAL OF THE SPAR CAP FAIL SAFE STRAP PN 215-10032-76, ANOTHER CRACK WAS FOUND AT APPROXIMATELY WS 49.5 ON THE SPAR CAP. AGAIN THESE CRACKS FOUND WERE OUTSIDE THE INSPECTION AREA OUTLINED IN SB 215-A454 REV 3. A FURTHER NOTE TO TAKE INTO CONSIDERATION IS THAT IN THE WINTER OF 2000/01 A CRACK WAS DETECTED ON THE RT REAR SPAR CAP AT WS 51.0 OF AC SN 1044 AND UPON REMOVAL OF FUEL TANK NR 2 AND LINERS A VISUAL CRACK AS DESCRIBED ON SN 1068 WAS FOUND ON THE REAR SPAR WEB. UPON REMOVAL OF FAIL SAFE STRAP, THE SPAR CAP WAS FOUND BROKEN ALL THE WAY THRU AT APPROXIMATE WS 49.5.THIS IS THE 3RD OCCURRENCE OF THIS TYPE.
